Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 196, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 8, 2019, 4:38 PM CDT for Frontier County, Lincoln County, Nebraska. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2019, 4:38 PM CDT (21:38 UTC)
- Expired
- Aug 8, 2019, 5:15 PM CDT
- In force
- 37 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Frontier County, NE, Lincoln County, NE
The radar
The North Platte radar (KLNX), 133 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.6 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 956 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
526
WUUS53 KLBF 082138
SVRLBF
NEC063-111-082215-
/O.NEW.KLBF.SV.W.0196.190808T2138Z-190808T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
438 PM CDT Thu Aug 8 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northwestern Frontier County in southwestern Nebraska...
Southwestern Lincoln County in southwestern Nebraska...
* Until 515 PM CDT.
* At 437 PM CDT, a severe thunderstorm was located 9 miles southwest
of Lake Maloney State Recreation Area, or 14 miles southwest of
North Platte, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Wellfleet and Somerset.
This includes Highway 83 between mile markers 52 and 74.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4066 10078 4070 10078 4070 10082 4090 10103
4108 10088 4086 10050 4063 10075
TIME...MOT...LOC 2137Z 306DEG 16KT 4094 10089
HAIL...0.75IN
WIND...60MPH
$$
Snively1 follow-up statement
158
WWUS53 KLBF 082156
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
456 PM CDT Thu Aug 8 2019
NEC063-111-082215-
/O.CON.KLBF.SV.W.0196.000000T0000Z-190808T2215Z/
Frontier NE-Lincoln NE-
456 PM CDT Thu Aug 8 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHWESTERN FRONTIER AND SOUTH CENTRAL LINCOLN COUNTIES...
At 456 PM CDT, a severe thunderstorm was located 7 miles north of
Wellfleet, or 19 miles south of North Platte, moving southeast at 20
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Wellfleet and Somerset.
This includes Highway 83 between mile markers 52 and 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4066 10078 4070 10078 4070 10082 4085 10098
4101 10076 4086 10050 4063 10075
TIME...MOT...LOC 2156Z 309DEG 19KT 4085 10077
HAIL...0.75IN
WIND...60MPH
$$
SnivelyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 1:55 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Aug 8, 1:55 PM CDT, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service North Platte NE 155 PM CDT Thu Aug 8 2019 .SHORT TERM...(This evening through Friday night) Issued at 153 PM CDT Thu Aug 8 2019 Thunderstorm chances tonight are a blend of the RAP, HRRR, HREF, NAMdng and model consensus shifted north about 50 miles. This places a 50 percent chance of thunderstorms across the Sandhills which lines up with radar and satellite trends showing a disturbance aimed at that region. Sfc analysis shows a weak frontal boundary from roughly KCDR-KTIF-KBBW for sfc focus. The deep layer shear is quite strong with winds of 40-50kts in the 400-300mb level and high values of SBCAPE around 4000 J/KG should support a few briefly severe storms capable of large hail and wind damage. Winds at 500mb are weak at just 20 kts. Precipitable water increases to around 1.50 inches supporting a locally heavy rainfall threat. The models are fairly quiet Friday afternoon with just an isolated strong storm or two forming on the Cheyenne divide in Nebraska. The models show this activity dropping due-south into Colorado. Just an isolated POP is in place across parts of wrn and ncntl Nebraska. The the area of concern for storm development might be northwest Nebraska and swrn SD where the NAM and HREF show a dryline bulge developing late in the afternoon. .LONG TERM...(Saturday through Thursday) Issued at 153 PM CDT Thu Aug 8 2019 The SREF and GFS ensemble output continue to show a subtropical disturbance crossing Nebraska Saturday night. The deterministic models such as the NAM, GFS, GEM and ECM show the same but the precip location varies from nrn KS to Nebraska. Precipitable water will be very high for this event approaching 2.00 inches across wrn Nebraska which would certainly support heavy rainfall depending on the track of the upper level support. The forecast is for a 40-50 percent rain chance and later forecasts may include the mention of locally heavy rainfall. The flow aloft orients more southwest to northeast Saturday and beyond as the subtropical ridge across NM-TX migrates east toward LA- AR. At the same time, an upper level low moves into the Pacific Northwest. The models show the deep subtropical moisture being shunted south and east of Nebraska Monday or Tuesday and this should draw drier and cooler air south from Canada. The model consensus is in good agreement showing dew points falling into the 50s to around 60 Tuesday. One or more significant rain events is possible Sunday and Monday before the atmosphere dries out. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1220 PM CDT Thu Aug 8 2019 The primary aviation weather concerns for western Nebraska are isolated thunderstorms and low ceilings. Stratocumulus clouds with bases around 3kft have developed across southwest and central Nebraska and will likely linger through the afternoon. Storm chances increase this evening, primarily in far western Neb, but cannot rule out a stray shower near KLBF and KVTN. Overnight, stratus builds in, resulting in MVFR and possibly IFR cigs. Southerly surface winds increase toward late morning Friday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Snively
Hazardous weather outlook, Aug 8, 3:17 PM CDT, 1 hour 21 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 317 PM CDT Thu Aug 8 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-092030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 317 PM CDT Thu Aug 8 2019 /217 PM MDT Thu Aug 8 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered thunderstorms will continue to affect parts of western and north central Nebraska through tonight. A few of the storms will be capable of producing strong winds and large hail, primarily south of Highway 2. Torrential rainfall may also lead to localized flooding. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Near daily thunderstorm chances exist into the middle of next week. A marginal risk of severe weather is in place for Friday evening for hail, wind, and torrential rainfall. Refer to later forecasts regarding severe potential beyond Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening and tonight, mainly for areas south of Highway 2. Reports of hail, wind, and flooding are appreciated. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte DS
In the hours before
Local storm report, Aug 8, 3:57 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
357 PM CDT THU AUG 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM FLOOD HERSHEY 41.16N 101.00W
08/08/2019 LINCOLN NE PUBLIC
STANDING WATER REPORTED IN HERSHEY.
&&
CCOLELocal storm report, Aug 8, 4:03 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
403 PM CDT THU AUG 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM FLOOD NORTH PLATTE 41.13N 100.77W
08/08/2019 LINCOLN NE TRAINED SPOTTER
WIDESPREAD FLOODING HAS DEVELOPED BETWEEN C STREET AND 4
STREET IN NORTH PLATTE.
&&
CCOLESpecial weather statement, Aug 8, 4:06 PM CDT, 32 minutes before
Special Weather Statement National Weather Service North Platte NE 306 PM MDT Thu Aug 8 2019 NEZ024-082145- Hooker NE- 306 PM MDT Thu Aug 8 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HOOKER COUNTY UNTIL 345 PM MDT... At 306 PM MDT, Doppler radar was tracking a strong thunderstorm 14 miles southeast of Whitman, or 16 miles southwest of Mullen, moving northeast at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Hecla. This includes Highway 2 between mile markers 173 and 178. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4181 10139 4198 10142 4207 10118 4183 10104 TIME...MOT...LOC 2106Z 233DEG 12KT 4192 10132 Snively
Special weather statement, Aug 8, 4:10 PM CDT, 28 minutes before
Special Weather Statement National Weather Service North Platte NE 410 PM CDT Thu Aug 8 2019 NEZ038-082200- Custer NE- 410 PM CDT Thu Aug 8 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CUSTER COUNTY UNTIL 500 PM CDT... At 409 PM CDT, Doppler radar was tracking strong thunderstorms over western and central Custer County, moving southeast at 5 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Broken Bow, Arnold, Callaway, Merna, Anselmo, Victoria Springs State Recreation Area, Lillian, Milldale, Lodi, Buckeye, Pleasant Hill, Pressey State Wildlife Management Area, Finchville and Gates. This includes the following highways... Highway 2 between mile markers 253 and 283. Highway 92 between mile markers 247 and 273. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4165 10024 4172 9960 4118 9955 4114 10023 TIME...MOT...LOC 2109Z 320DEG 5KT 4138 9987 Snively
Local storm report, Aug 8, 4:17 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
417 PM CDT THU AUG 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM HEAVY RAIN SUTHERLAND 41.16N 101.13W
08/08/2019 M2.72 INCH LINCOLN NE TRAINED SPOTTER
FELL IN ABOUT 45 MINUTES
&&
CCOLESpecial weather statement, Aug 8, 4:30 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service North Platte NE
430 PM CDT Thu Aug 8 2019
NEZ059-082215-
Lincoln NE-
430 PM CDT Thu Aug 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LINCOLN COUNTY UNTIL 515
PM CDT...
At 429 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Sutherland to near Brady. Movement was
southeast at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
North Platte, Sutherland, Hershey, Brady, Maxwell, Dickens,
Sutherland Reservoir State Recreation Area, Lake Maloney State
Recreation Area, North Platte Airport, Keith, Cottonwood Canyon State
Wildlife Management Area, Jeffrey Canyon State Wildlife Management
Area, O'Fallons, Birdwood, Vroman and Somerset.
This includes the following highways...
Interstate 80 in Nebraska between mile markers 156 and 208.
Highway 83 between mile markers 60 and 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4080 10107 4118 10119 4114 10042 4104 10027
4097 10022 4079 10022
TIME...MOT...LOC 2129Z 304DEG 17KT 4106 10097 4102 10044
SnivelyThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:16 PM CDT | Special Weather Statement | LBF | Holt | 29 min |
| Aug 7, 9:27 PM CDT | Special Weather Statement | LBF | Boyd | 48 min |
| Aug 7, 9:46 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 44 min |
| Aug 7, 9:49 PM CDT | Special Weather Statement | LBF | Cherry | 41 min |
| Aug 7, 9:58 PM CDT | Tornado Warning | LBF | Holt | 32 min |
| Aug 7, 10:15 PM CDT | Special Weather Statement | LBF | Holt | 45 min |
| Aug 7, 10:26 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 49 min |
| Aug 7, 11:26 PM CDT | Severe Thunderstorm Warning | LBF | Keya Paha | 49 min |
| Aug 8, 1:49 PM CDT | Special Weather Statement | LBF | Arthur | 41 min |
| Aug 8, 2:28 PM CDT | Special Weather Statement | LBF | McPherson | 47 min |
| Aug 8, 2:54 PM CDT | Areal Flood Advisory | LBF | Frontier | 56 min |
| Aug 8, 3:00 PM CDT | Special Weather Statement | LBF | Lincoln | 45 min |
| Aug 8, 3:04 PM CDT | Special Weather Statement | LBF | McPherson | 41 min |
| Aug 8, 3:21 PM CDT | Areal Flood Warning | LBF | Keith, Perkins | 54 min |
| Aug 8, 3:33 PM CDT | Areal Flood Advisory | LBF | Lincoln | 2 hr |
| Aug 8, 3:46 PM CDT | Special Weather Statement | LBF | Lincoln | 44 min |
| Aug 8, 3:50 PM CDT | Special Weather Statement | LBF | Grant | 40 min |
| Aug 8, 3:54 PM CDT | Areal Flood Warning | LBF | Lincoln | 119 min |
| Aug 8, 4:06 PM CDT | Special Weather Statement | LBF | Hooker | 39 min |
| Aug 8, 4:10 PM CDT | Special Weather Statement | LBF | Custer | 50 min |
| Aug 8, 4:25 PM CDT | Areal Flood Advisory | LBF | Lincoln | 3 hr |
| Aug 8, 4:30 PM CDT | Special Weather Statement | LBF | Lincoln | 45 min |
| Aug 8, 4:48 PM CDT | Special Weather Statement | LBF | Blaine, Garfield, Loup | 42 min |
| Aug 8, 4:54 PM CDT | Special Weather Statement | LBF | Custer | 51 min |
| Aug 8, 5:00 PM CDT | Special Weather Statement | LBF | Grant | 45 min |
| Aug 8, 5:14 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 46 min |
| Aug 8, 5:16 PM CDT | Special Weather Statement | LBF | Hayes | 44 min |
| Aug 8, 5:21 PM CDT | Areal Flood Advisory | LBF | Frontier, Hayes | 3 hr |
| Aug 8, 5:30 PM CDT | Special Weather Statement | LBF | Blaine, Garfield, Loup | 45 min |
| Aug 8, 5:39 PM CDT | Areal Flood Advisory | LBF | Blaine, Custer, Loup | 3 hr |
| Aug 8, 5:45 PM CDT | Special Weather Statement | LBF | Grant | 45 min |
| Aug 8, 5:54 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Loup | 51 min |
| Aug 8, 5:57 PM CDT | Special Weather Statement | LBF | Frontier | 48 min |
| Aug 8, 6:18 PM CDT | Special Weather Statement | LBF | Garfield | 42 min |
| Aug 8, 6:30 PM CDT | Special Weather Statement | LBF | Thomas | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.